Sankhya: The Indian Journal of Statistics

1995, Volume 57, Series A, Pt. 3, pp. 360--374

MINIMAL FISHER INFORMATION DISTRIBUTIONS WITH COMPACT-SUPPORTS

By

  ELKE UHRMANN-KLINGEN, University of Essen


SUMMARY.   This article classifies those distributions with a given variance and with support [-1, 1] which minimize the Fisher information. The results complement the known fact that the normal distribution with variance $\sigma_{2}$ minimizes the Fisher information over all distributions with the same variance.

AMS (1980) subject classification.   Primary 62E10, secondary 62B10.

Key words and phrases. Compact support, Fisher information, information minimizing distribution, normal distribution.

Full paper (PDF)

This article in mathematical reviews.